It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board

  • a thumbs down for prednisone

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-25-2004, 02:41 PM   #1
    PinkBanana
    Senior Member
     
    PinkBanana's Avatar
     
    Join Date: Dec 2003
    Posts: 172
    PinkBanana HB User
    Thumbs down a thumbs down for prednisone

    just felt like voicing my frustration with this horrible stuff.
    haven't been able to sleep more than a few hours a nite since i've been on it..makes me soo wired! and when i do sleep, its not a nice deep sleep, its a half asleep in and out of awakeness kind of sleep.
    and i don't know how people gain weight on this, it hurts my stomach..makes me unable to eat, and if 4 some reason i can stomach a little food, it gives me acid reflux..not helping the asthma flare up so i've been taking tagment.
    i feel like my body is just like wasting away..i'm so tired all the time from the lack of sleep, i can't stay awake yet i can't sleep. i prolly sound so melodramatic but my god i've never felt so just sick and weak and dizzy and tired.
    and the weirdest thing yet has been the flushing..i NEVER EVER turn red(cept 4 my skin allergies), and my cheeks have like randomly been going red. anyone ever had that??
    finally this is the last day on prednisone, i'm feeling better(my breathing is I mean), although i think i have a sinus infection(my sinuses hurt so bad) instead of a cold now.
    and on top of that i'm praying this prednisone isn't going to make me sick again..last time within a week of stopping it i had pneumonia.
    it's so hard just wanting to feel good and you just feel so icky...it's scary for me and it's hard 2 communicate all thats going on with everyone around me. i feel like no one understands..even those around me with that have or have had asthma..my parents are scared out of their minds..i feel like i'm such a burden on everyone and everything right now.
    sorry i just needed to let out some frustration to some people who know what it's like.

     
    Sponsors Lightbulb
       
    Old 01-25-2004, 04:17 PM   #2
    hc85
    Senior Member
     
    hc85's Avatar
     
    Join Date: Dec 2003
    Location: Denver Metro Area
    Posts: 216
    hc85 HB User
    Re: a thumbs down for prednisone

    I have flushing with the pred too. And, it makes my stomach hurt. Doesn't increase acid reflux, but if for some reason I have to burst for more than my daily dose, my stomach hurts. I'm glad that your breathing is better. Remember, oral steroids can decrease your immune system, so wash your hands constantly to stop the spread of infection. Also, have your doctor check your sinuses. You could have possibly been cultivating that infection and passed it off as a 'cold.'

     
    Old 01-25-2004, 05:01 PM   #3
    jerrie97
    Senior Veteran
    (male)
     
    jerrie97's Avatar
     
    Join Date: Nov 2003
    Location: Indiana
    Posts: 503
    jerrie97 HB User
    Re: a thumbs down for prednisone

    I keep thinking of how wonderful it would be if someone made Prednisone without any side effects at all and every asthmatic would feel better on it.

    :sigh:

    Oh wouldn't it be lovely?
    __________________
    Rachel

     
    Old 01-25-2004, 07:15 PM   #4
    Howitt44
    Senior Veteran
    (female)
     
    Join Date: Sep 2003
    Location: Edmond, OK USA
    Posts: 916
    Howitt44 HB User
    Re: a thumbs down for prednisone

    There are supplements/vitamins that you can try that have anti-inflammatory effects. I have a good friend that was on prednisone for years for her asthma. Sorry to say, she had a very old, backward doctor that didn't know about the new medicines for inflammation, like Advair. I saw her waste away, get terrible rashes, gain weight, high blood pressure, osteoporisis; but she couldn't live without it. I told her to get a second opinion and she did. He put her on Advair, (while weening her off prednisone) and she is like a different person. Well, I kind of got off my subject. What I meant to write about was alternative solutions to prednisone. Check into it and inquire about a homeopathic doctor that might can help you. But I am very much in favor of natural vs. traditional if possible. Sometimes the side affects of medicine is worse that your condition. I was laughing the other night because on tv they were advertising a drug for something (maybe high cholesterol) and then they listed all the side affects and people who COULDN'T take the drug. And I thought, you have to be healthy to even take this drug! Its interesting that some of the supplements that people with arthritis take for their inflammation actually help with asthma also! It doesn't hurt to inquire and inform yourself. I was on prednisone for a short time once for bronchitis and I felt horrible and decided I wouldn't take it again unless I was dying! Your doctor won't volunteer any information on natural medicine because they are not trained to know anything about it. Besides, it benefits them when you take the drugs that their drug buddies dish out. Get as much information as you can from all the sources and make your own decision. God bless!

     
    Old 01-25-2004, 08:01 PM   #5
    hc85
    Senior Member
     
    hc85's Avatar
     
    Join Date: Dec 2003
    Location: Denver Metro Area
    Posts: 216
    hc85 HB User
    Re: a thumbs down for prednisone

    True. My doctors have sent me to a nutritionist and the like for my asthma as well. (National Jewish is into treating the whole person, not the physiological part of them.) They say that vitamin B has a great anti-inflammatory device.

    Here's a site from National Jewish on nutrition:

    [url]http://asthma.nationaljewish.org/living/lifestyles/nutrition.php[/url]

     
    Old 01-25-2004, 08:09 PM   #6
    dolphins
    Senior Member
    (female)
     
    dolphins's Avatar
     
    Join Date: Jan 2004
    Location: Australia
    Posts: 117
    dolphins HB User
    Re: a thumbs down for prednisone

    Pred does have some nasty side effects - I just remind myself I'd rather suffer from the side effects than let my asthma get any worse.

     
    Old 01-26-2004, 09:02 PM   #7
    asgusbar
    Newbie
     
    asgusbar's Avatar
     
    Join Date: Jan 2004
    Posts: 7
    asgusbar HB User
    Re: a thumbs down for prednisone

    Hang in there! Prednisone therapy is very miserable but sometimes necessary. In fact, I was sitting at my keyboard about two weeks ago with the same kind of feelings. I have been on prednisone since October now and it is driving me nuts. Not being able to sleep and not being able to get rid of my pneumonia is very frustrating. I have to keep telling myself every day that as long as I stay out of the hospital... I AM WINNING. Lets keep our fingers crossed. And know that you aren't alone out there.

    Amy

     
    Old 01-27-2004, 12:04 AM   #8
    hc85
    Senior Member
     
    hc85's Avatar
     
    Join Date: Dec 2003
    Location: Denver Metro Area
    Posts: 216
    hc85 HB User
    Re: a thumbs down for prednisone

    The things we do to breathe, eh?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    numbing of thumbs and fingers when lay down technic Rare Disorders 7 05-03-2009 08:46 PM
    Cutting down prednisone? whatishappening Arthritis 2 02-01-2009 08:13 AM
    Stopped biting nails, but thumbs have pits, ridges and several layers missing wildcatatheart Nail Problems 1 11-27-2007 05:23 PM
    prednisone topsy123 Lupus 10 06-26-2007 11:44 AM
    Actonel and joint problems in thumbs playagirl Osteoporosis 14 08-31-2006 01:13 PM
    Adrenal insufficiency due to prednisone use? mngirl Addison's Disease 3 02-15-2005 10:30 AM
    Tingling/Numbness in thumbs HypoMom Carpal Tunnel Syndrome 1 12-20-2003 07:08 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:25 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!